Kentucky, 2013

Damaging Wind in Kentucky, May 21, 2013

May 21, 2013 · NWS RLX · 1 event in 1 county or zone

A long lived convective complex originated on the 20th across the southern Plains. The complex moved across Tennessee and Kentucky during the day on the 21st, reaching northeast Kentucky by early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A long lived convective complex originated on the 20th across the southern Plains. The complex moved across Tennessee and Kentucky during the day on the 21st, reaching northeast Kentucky by early evening.

Wind gusts of 30 to 50 mph were common on the leading edge of the convection. A few spots received stronger wind gusts with tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at May 21, 3:26 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, May 21, 3:26 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT TUE MAY 21 2013

.SYNOPSIS...
EVENING CONVECTION. COLD FRONT APPROACHES WEDNESDAY AND MOVES
ACROSS THURSDAY. COOLER HIGH PRESSURE FRIDAY AND THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
420 PM UPDATE...ISSUED FLASH FLOOD WATCH FOR OUR WETTEST COUNTIES
IN THE SOUTHERN COAL FIELDS OF WV INTO WESTERN VA. FLASH FLOOD
GUIDANCE RANGES FROM 1.0 TO ABOUT 1.5 INCHES IN AN HOUR...WHICH
BASED ON RADAR BASED RAINFALL ESTIMATES OF THE CONVECTION
CURRENTLY TO THE WEST DEFINITELY POSSIBLE. ALSO UPDATED TIMING OF
POPS WITH INCOMING CONVECTION BASED ON CURRENT CELL MOVEMENT.

PREVIOUS DISCUSSION...
TRICKY FCST FOR THIS AFTN REGARDING CONVECTION POTENTIAL. NOT
SEEING MUCH IN THE WAY OF DEVELOPMENT ALONG MORNING OUTFLOW LLVL
AS IT EXITS MTNS. MDL SOUNDINGS SHOW AREA LOSING CAP SHORTLY. WILL
ALLOW FOR ISO DEVELOPMENT IN N MTNS ON RIDGES WHERE
DEVELOPING S TO SE LLVL FLOW LATER THIS AFTN SHOULD ALLOW FOR
SOME SHRA.

OF BIGGER CONCERN IS CONVECTIVE LINE GETTING GOING ACROSS S KY/TN
WITH SUBTLE S/W TROF. NAM...RUC...AND HI RES WRF MDLS ARE PICKING
UP ON THIS AND ALLOWING FOR IT TO GET INTO CWA LATE THIS
AFTN/EARLY EVE. WILL ALLOW FOR LKLY POPS TO ENCROACH USING
CONSENSUS SFC MOISTURE CONVERGENCE AND MID LVL OMEGA FIELDS FOR
GENERAL TIMING. HAVE THIS ENTERING W ZONES BY 22Z IF NOT A LITTLE
SOONER...INTO CENTRAL ZONES ARND 00Z...AND EXITING MTNS SHORTLY
AFTER 03Z. MDL SOUNDINGS SHOW MEAGER AMNTS OF MOISTURE WHICH IS
REALLY THE ONLY LIMITING FACTOR. MDLS GENERATE 2 TO 3K ML CAPE THIS
AFTN WITH RELATIVELY LOW FRZ LVLS AMID STEEP LAPSE RATES. SO THERE
IS A HAIL CONCERN. GENERAL FLOW ALOFT IS RATHER WEAK...HOWEVER
THERE IS SOMEWHAT GREATER OF A CONCERN FOR DOWNBURSTS GIVEN SFC TO
H7 THETA DIFF AND AMNT OF DOWNDRAFT CAPE PROGGED. MDL SOUNDINGS
SHOW A DECENT LLVL DRY LYR TO CONTRIBUTE TO THIS. CODED UP SMALL
HAIL AND GUSTY WIND WORDING IN GRIDS. SPC ADDED W HALF OF CWA TO
SLIGHT RISK WITH IT 1630Z UPDATE.

THINGS QUITE DOWN TONIGHT. WITH NOTHING TO GRAB HOLD OF FOR
FORCING...ELECTED TO NIX POPS OVERNIGHT. SOME MID AND HI CLDS MAY
HAMPER FG DEVELOPMENT AND WILL DEPEND ON WHO RECEIVES RAINFALL. BL
WINDS ALSO INCREASE LATE WHICH MAY KEEP MUCH OF FG AT BAY...SAVE
FOR DEEPER HOLLOWS AND MTN VALLEYS.

THINGS TURN ACTIVE ONCE AGAIN TOMORROW AS UPR LVL TROF AMPLIFIES
ACROSS UPR MS VALLEY. HARD TO PINPOINT FORCING TO GRAB HOLD OF
UNTIL PREFRONTAL BANDS ENCROACH LATER IN AFTN. KEEP POPS IN CHC
RANGE UNTIL THEN. SPC CONT TO HIGHLIGHT A CHUNK OF CWA IN SLIGHT RISK.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SHORT TERM PERIOD STARTS OUT WITH THE CWA IN THE WARM SECTOR OF LOW
PRESSURE SYSTEM THAT WILL PUSH EAST ACROSS THE GREAT LAKES REGION
EARLY IN THE PERIOD. CONDITIONS WILL CONTINUE TO BE WARM AND HUMID
ON WEDNESDAY IN THE SOUTHERLY FLOW OUT AHEAD OF THE APPROACHING COLD
FRONT AND UPPER TROUGH. TEMPERATURES ON WEDNESDAY ARE NOT EXPECTED TO
BE AS HIGH AS ON TUESDAY...DUE TO EXPECTED CLOUD COVER...AND
PRECIPITATION.

WEDNESDAY WILL SEE INCREASED SHOWER AND THUNDERSTORM ACTIVITY AS THE
COLD FRONT AND UPPER TROUGH PUSHES CLOSER TO THE AREA. SEVERAL
EMBEDDED SHORTWAVES WILL ROUND THE BASE OF THE TROUGH...AND MOVE
NORTHEAST THROUGH THE AREA. STILL LOOKING LIKE THERE COULD BE SEVERE
WEATHER ON WEDNESDAY...PARTICULARLY IN SOUTHEAST OHIO...EASTERN
KY...AND WV COUNTIES NEAR TO THE OHIO RIVER AS GOOD UPPER
DYNAMICS...INSTABILITY...AND 0-6KM BULK SHEAR OF 30+ KTS WILL EXIST.
STRONG/DAMAGING WINDS...AND HAIL WILL BE PRIMARY THREATS...WITH
FZLVS PROGGED TO BE AROUND 11K FEET. COLD FRONT WILL END UP
SOMEWHERE ALONG/NEAR SOUTHEAST OHIO ZONES BY 12Z THURSDAY.

UPPER TROUGH WILL PUSH THROUGH THE AREA THURSDAY AND
FRIDAY...KEEPING A MENTION OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH AT LEAST THURSDAY NIGHT. MUCH COOLER AND DRIER AIR
IS EXPECTED TO WORK ITS WAY INTO THE CWA FOR THE WEEKEND AS HIGH
PRESSURE ACROSS THE NORTH BUILDS IN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HAVE GENERALLY FOLLOWED WPC THINKING FOR THIS PORTION OF THE
FORECAST.

HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ACROSS THE AREA INTO
SUNDAY NIGHT.  HOWEVER...MODELS SUGGEST A FEW WEAK MID-LEVEL
SHORTWAVE MAY MOVE SOUTHEAST.  BELIEVE AREA SHOULD REMAIN DRY...WITH
A FEW MORE CLOUDS BEGINNING SATURDAY NIGHT

A WARM FRONT WILL THEN DEVELOP AND APPROACH THE REGION ON MONDAY. AS
A RESULT...THERE WILL BE A CHANCE OF SHOWERS AND STORMS MONDAY AND
TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

TEMPERATURES ON SATURDAY SHOULD BE NEAR NORMAL WITH DAYTIME HIGHS IN
THE 70S ACROSS THE LOWLANDS...WITH 60S ACROSS THE HIGHER
ELEVATIONS.  AS THE HIGH PUSHES EAST ON SUNDAY...EXPECT TEMPERATURES
TO WARM TO SLIGHTLY ABOVE NORMAL VALUES MONDAY AND TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WILL TRACK MID LVL WAVE AS IT MOVES ACROSS LATE THIS AFTN AND EVE.
A LINE OF CONVECTION IS EXPECTED WITH THIS AS IT CROSSES. HAVE
SOME TEMPO IFR TSRA GROUPS SOME OF TAF GROUPS...MAINLY
KHTS/KCRW/KBKW. UNTIL THEN MAINLY SCT LOW VFR BASE CU AMID SOME
CIRRUS. FOR TIMING...KHTS 22-00Z..KCRW 00-02Z...KBKW 00-03Z FOR
AREAS WHERE GREATEST CONFIDENCE IS.

ACTIVITY WANES AFTER 03Z WITH SCT TO BKN MID/HI CLDS. THIS
COMBINED WITH INCREASING BL WIND LATE MAY CONFINE DENSE FG TO
DEEPER HOLLOWS AND N MTN VALLEYS. AREAS THAT RECEIVE RA MAY TRY TO
FG EARLY THOUGH. WILL ALLOW FOR SOME MVFR FG MOST TERMINALS WITH
IFR FG FOR KEKN.

ANY FG BURNS OFF BY 13Z WITH PERHAPS SOME MVFR CU 15 TO 18Z BEFORE
BASES RISE INTO LOW END VFR. EXPECT CONVECTION TO BEGIN TO FORM
TOWARD END OF TAF PERIOD BUT LEFT OUT ATTM.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON COULD VARY. SOME TERMINALS MAY FG EARLY SHOULD THEY
RECEIVE RAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ024-025-
     033-034.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...JSH/ARJ/30
NEAR TERM...MZ/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...30
Hazardous weather outlook, May 21, 6:15 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT TUE MAY 21 2013

WVZ046-222315-
POCAHONTAS-
715 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-037>040-222315-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
715 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH
DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ087-WVZ005-006-013>015-222315-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-
715 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH
DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ026-035-036-222315-
BOONE-RALEIGH-FAYETTE-
715 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033-034-222315-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-
715 PM EDT TUE MAY 21 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ047-222315-
RANDOLPH-
715 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 21, 4:32 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT TUE MAY 21 2013

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-024-033-212145-
BOYD KY-BUCHANAN VA-CARTER KY-DICKENSON VA-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-MCDOWELL WV-MINGO WV-WAYNE WV-
532 PM EDT TUE MAY 21 2013

SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST ACROSS KENTUCKY AT
AROUND 40 MPH.

BETWEEN 630 AND 730 PM...THIS CONVECTION SHOULD REACH INTO THE TRI
STATE...PLUS INTO WEST VIRGINIA ALONG THE TUG FORK VALLEY...AND
INTO BUCHANAN AND DICKENSON COUNTIES IN VIRGINIA.

A FEW CELLS COULD FORM...OUT AHEAD...AND BEFORE THE MAIN BATCH OF
SHOWERS AND THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS POSTED. HEIGHTEN YOUR WEATHER
AWARENESS. BE PREPARED TO SEEK SAFE SHELTER INDOORS QUICKLY.

LAT...LON 3720 8256 3753 8199 3795 8252 3788 8263
      3796 8300 3817 8292 3832 8329 3873 8303
      3876 8289 3858 8279 3885 8265 3858 8229
      3841 8250 3832 8229 3805 8219 3795 8229
      3789 8212 3722 8173 3695 8236

22
Special weather statement, May 21, 5:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT TUE MAY 21 2013

KYZ101>103-105-VAZ003-004-WVZ005-024-212300-
BOYD KY-BUCHANAN VA-CARTER KY-DICKENSON VA-GREENUP KY-LAWRENCE KY-
MINGO WV-WAYNE WV-
638 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BOYD...BUCHANAN...CARTER...DICKENSON...GREENUP...LAWRENCE...MINGO
AND WAYNE COUNTIES...

AT 630 PM...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING
NORTHEAST NEAR 40 MPH TOWARD NORTHEAST KENTUCKY...WESTERN WEST
VIRGINIA...PLUS FAR WESTERN VIRGINIA.

THESE WILL BE MOVING THROUGH BETWEEN 7 AND 8 O'CLOCK. BE READY TO
SEEK SHELTER INDOORS QUICKLY.

SOME WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. THESE GUSTS COULD
CAUSE SOME TREE BRANCHES TO BREAK.  SECURE LIGHT WEIGHT OBJECTS THAT
ARE OUTSIDE.

IF AN INDIVIDUAL STORM PULSES TO A STRONGER LEVEL...A SHORT FUSE
SEVERE THUNDERSTORM WARNING WILL BE POSTED FOR STRONGER WINDS OR
LARGE HAIL.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3720 8256 3753 8198 3767 8230 3795 8252
      3788 8260 3796 8299 3817 8292 3821 8331
      3873 8303 3876 8289 3857 8282 3829 8230
      3795 8229 3789 8212 3770 8208 3766 8180
      3747 8200 3722 8174 3695 8236

22

The radar

The Jackson,KY radar (KJKL), 69 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
May 21, 6:30 PM EST to 6:40 PM EST
Where
Lawrence County, 0.58 mi SE of Patrick to Gallup
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.923, -82.644

A few trees fell along Routes 1690 and 2037.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441172.